Alert archive / Illinois / Wind Chill Advisories in 2011

Wind Chill Advisory 4, NWS Lincoln, IL

February 8, 20117 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Feb 8, 2011, 3:31 PM CST for 7 counties in Illinois. It took effect at Feb 8, 2011, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 3:31 PM CST (21:31 UTC)
In effect from
Feb 8, 2011, 9:00 PM CST
Expired
Feb 9, 2011, 9:20 AM CST
In force
12 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -162 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-162 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WWUS43 KILX 082131
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CST TUE FEB 8 2011

...MORE BITTERLY COLD WIND CHILLS FOR NORTH-CENTRAL ILLINOIS
TONIGHT...

.AS COLD CANADIAN HIGH PRESSURE CONTINUES TO POUR INTO THE
NORTHERN PLAINS AND MIDWEST...TEMPERATURES WILL REMAIN BITTERLY
COLD TONIGHT AND WEDNESDAY. WIND CHILL READINGS BELOW -15 WILL BE
COMMON TO THE NORTH OF A LINE FROM CANTON TO EL PASO THROUGH NOON
WEDNESDAY.

ILZ027>031-036-037-090400-
/O.NEW.KILX.WC.Y.0004.110209T0300Z-110209T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
331 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
WEDNESDAY. 

* WIND CHILL VALUES...LOWEST WIND CHILL READINGS WILL RANGE FROM
  15 TO 20 DEGREES BELOW ZERO.

* IMPACTS...PEOPLE NOT DRESSED ADEQUATELY MAY EXPERIENCE
  HYPOTHERMIA. EXPOSED SKIN WILL BE SUSCEPTIBLE TO FROST BITE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

CHURCHILL
3 follow-up statements
469 
WWUS43 KILX 090411
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1011 PM CST TUE FEB 8 2011

...MORE BITTERLY COLD WIND CHILLS FOR NORTH-CENTRAL ILLINOIS
TONIGHT...

ILZ027>031-036-037-091200-
/O.CON.KILX.WC.Y.0004.000000T0000Z-110209T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
1011 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* WIND CHILL VALUES...LOWEST WIND CHILL READINGS AROUND 15 DEGREES
  BELOW ZERO.

* IMPACTS...PEOPLE NOT DRESSED ADEQUATELY MAY EXPERIENCE 
  HYPOTHERMIA. EXPOSED SKIN WILL BE SUSCEPTIBLE TO FROST BITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

BAK
177 
WWUS43 KILX 090949
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
349 AM CST WED FEB 9 2011

...MORE BITTERLY COLD WIND CHILLS FOR NORTH-CENTRAL ILLINOIS
THIS MORNING...

ILZ027>031-036-037-091800-
/O.CON.KILX.WC.Y.0004.000000T0000Z-110209T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
349 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...LOWEST WIND CHILL READINGS AROUND 15 
  DEGREES BELOW ZERO. 

* IMPACTS...PEOPLE NOT DRESSED ADEQUATELY MAY EXPERIENCE 
  HYPOTHERMIA. EXPOSED SKIN WILL BE SUSCEPTIBLE TO FROST BITE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE.

&&

$$

SHIMON
626 
WWUS43 KILX 091520
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
920 AM CST WED FEB 9 2011


ILZ027>031-036-037-091630-
/O.CAN.KILX.WC.Y.0004.000000T0000Z-110209T1800Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
920 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES HAVE RISEN INTO THE SINGLE DIGITS ABOVE ZERO THIS
MORNING...RESULTING IN WIND CHILL VALUES CLIMBING INTO THE ZERO
TO 10 BELOW ZERO RANGE. DESPITE THE CANCELLATION OF THE
ADVISORY...PEOPLE SHOULD CONTINUE TO TAKE PRECAUTIONS AGAINST THE
COLD THIS AFTERNOON AND TONIGHT. LIMIT YOUR TIME OUTDOORS...AND IF
YOU MUST GO OUT...BE SURE TO WEAR WARM CLOTHING...INCLUDING A HAT
AND GLOVES.

$$

BARNES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 3:00 PM CST, 31 minutes earlier.

Area forecast discussion, Feb 8, 3:00 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CST TUE FEB 8 2011

.DISCUSSION...
ISSUED 300 PM CST TUE FEB 8 2011

SHORT TERM...TONIGHT THROUGH FRIDAY...
PRETTY MUCH DRY WEATHER ON TAP FOR CENTRAL ILLINOIS THIS FORECAST
PERIOD. WINTER STORM NOW OVER THE ROCKIES WILL MOVE EAST-SOUTHEAST
THROUGH THE GULF STATES...WITH THE NORTHERN EXTENT OF ITS SNOW
SHIELD STAYING SOUTH OF THE FORECAST AREA ON THURSDAY. THE MAIN
WEATHER STORY WILL BE A CONTINUATION OF THE COLD WEATHER THROUGH
THURSDAY. WILL GO ON THE LOW SIDE OF NUMERICAL GUIDANCE FOR THE NEXT
COUPLE OF DAYS BASED ON ITS PERFORMANCE SUNDAY THROUGH TODAY. LOWS
TONIGHT WILL AGAIN GET TO BELOW ZERO MAINLY ALONG AND NORTH OF
INTERSTATE 74. THERE WILL BE MORE CLOUDS OVER THE AREA TONIGHT...SO
THEY SHOULD NOT BE QUITE AS COLD AS LAST NIGHT. HOWEVER...EXPECTED
WINDS OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS BELOW -15 FOR
NORTH-CENTRAL AREAS...SO WILL ISSUE A WIND CHILL ADVISORY FOR
TONIGHT AND WEDNESDAY MORNING. WEDNESDAY NIGHT/THURSDAY MORNING WILL
BE A BIT COOLER...BUT WINDS SHOULD BE LIGHTER AND MITIGATE ANY
WIDESPREAD WIND CHILLS OF ADVISORY CRITERIA.

THURSDAY AND FRIDAY WILL NOT BE QUITE AS COLD...WITH THE MAIN
CHALLENGE BEING HOW FAST TO WARM UP TEMPERATURES ATOP ALL OF THE
SNOW ON THE GROUND...AND HOW FAST THE SNOW WILL MELT OFF. WILL GO
MIDDLE OF THE ROAD AND HAVE A CATEGORY OR TWO OF WARMING THURSDAY
AND FRIDAY. MAX TEMPERATURES WILL BE QUITE A BIT WARMER OVER
SOUTHEASTERN ILLINOIS DUE TO THE LACK OF THICK SNOW COVER. VISIBLE
SATELLITE LOOPS SHOW A GOOD AMOUNT OF MELTING GOING ON ALONG AND
SOUTHEAST OF INTERSTATE 70. AN UPPER TROUGH WILL BE MOVING THROUGH
THE UPPER MIDWEST ON FRIDAY/FRIDAY NIGHT...BUT MOST PRECIPITATION
SHOULD BE CONFINED TO THE MORE FAVORABLE UPPER SUPPORT NORTH OF
CENTRAL ILLINOIS. AT THAT TIME...HIGH PRESSURE OVER THE GULF STATES
WILL PUT THE BLOCK ON ANY MEANINGFUL MOISTURE RETURN NORTHWARD.

LONG TERM...SATURDAY THROUGH TUESDAY...
AS THE UPPER FLOW DEAMPLIFIES THIS WEEKEND AND NEXT WEEK...THE
WARMING TREND SHOULD RAMP UP A BIT AS DEEP WESTERLY FLOW SPREADS
ACROSS THE MIDWEST BETWEEN HIGH PRESSURE TO THE SOUTH AND LOW
PRESSURE MOVING THROUGH THE UPPER GREAT LAKES. THE MODELS ARE
MAINTAINING REASONABLE CONTINUITY IN BRINGING THE NEXT COLD FRONT
THROUGH THE AREA AROUND MONDAY. THE MAIN UPPER SUPPORT AGAIN LOOKS
TO BE TO OUR NORTH...AND IT MIGHT BE A LITTLE SOON FOR MOISTURE
RETURN FROM THE GULF. THE GFS MODEL DEVELOPS SOME UNFOCUSED LIGHT
RAIN OVER THE AREA DURING THAT TIME...BUT THE ECMWF KEEP THINGS DRY.
WILL THEREFORE ALSO KEEP OUR FORECAST DRY FOR NOW...BUT TREND
TEMPERATURES FOR MONDAY NIGHT AND TUESDAY DOWNWARD IN THE WAKE OF
THE MONDAY FRONT.

04
&&

.AVIATION...
ISSUED 1157 AM CST TUE FEB 8 2011

VRF CONDITIONS WILL PREVAIL THROUGH THE ENTIRE 18Z TAF PERIOD. A
SLOW-MOVING STORM SYSTEM WILL SLIDE BY TO THE SOUTH OVER THE NEXT 24
HOURS...HOWEVER STRONG HIGH PRESSURE TO THE NORTH WILL PREVENT ANY
LOW CLOUDS OR PRECIP FROM DEVELOPING ACROSS CENTRAL ILLINOIS.
HIGH/THIN CLOUDS WILL STREAM ACROSS THE AREA TODAY...THEN WILL
THICKEN AND LOWER INTO A 12000FT MID-DECK DURING THE LATE EVENING
AND OVERNIGHT HOURS. WINDS WILL INITIALLY BE FROM THE NORTHWEST AT
10 TO 15KT THIS AFTERNOON...THEN WILL BACK TO WESTERLY AND DECREASE
TO LESS THAN 10KT TONIGHT.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY FOR
ILZ027>031-036-037.
&&
Hazardous weather outlook, Feb 8, 11:49 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1149 AM CST TUE FEB 8 2011

ILZ027>031-036>038-040>051-053-091200-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-VERMILION-WOODFORD-
1149 AM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO WILL PERSIST
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ052-054>057-061-091200-
CHRISTIAN-COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
1149 AM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO WILL PERSIST
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-091200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1149 AM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILL READINGS OF AROUND ZERO WILL PERSIST THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:51 AM CSTWind Chill AdvisoryILXCass, Champaign, DeWitt, Fulton, Knox, Logan and 15 more8 hr

Nearby

Wind Chill Advisories in Illinois, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.